Anxiety Support
33,808 members38,063 posts

Zoloft Makes Me Constantly Stretch. How about you? Any weird side effects?

Hi everyone!

I've been taking Zoloft for a couple of months and it seems to work wonders for me. I haven't had any anxiety attacks since starting.

However, there is one weird side effect that I've experienced since starting Zoloft that I don't see many people talking about; constant stretching.

Anyone else get strange urges to stretch after starting a sertraline supplement? Any other weird side effects you experience?

2 Replies
oldestnewest

Just started taking it and this happens for me too. I also yawn like crazy

Reply

Same with me! Especially after waking, I feel the urge to stretch, and stretch, flex, stretch, and yes, yawn or have to inhale very deeply. I started sertraline (Zoloft) about 6 months ago for anxiety. Started with 50mg, now I'm at 100mg and it's really helped tremendously with my anxiety, I'm calmer, less impulsive, less worried, and don't have anger issues. I have had a variety of side effects, though oddly enough, none of the common ones listed in the medication's enclosed material, but ones I have read that were posted by other people on msg boards like this one. Along with the stretching, I get slight muscle "twitches", usually at bedtime, but sometimes when just relaxed. I have also bitten my tongue many times in my sleep, which was the worst side effect, but that has subsided quite a bit. It also took me a while to regulate what time of day to take it, because it was causing insomnia, and that was one of my problems with anxiety to begin with, but when I fall asleep, I sleep great. At first I was taking it at bedtime, but it would keep me awake and then I would feel exhausted and groggy in the morning, now I take it at noon, am really sleepy by bedtime, and sleep through the night. My dreams are amazingly vivid, but unlike many others who are bothered by that, I rather like it. At bedtime at first I sometimes feel figity and restless (kicking or moving my legs and feet rapidly, as with RLS) but have found if I take some deep breaths, and force myself to hold still, it goes away and I go to sleep. I know this sounds like an intolerable amount to put up with, and my doctor had even discussed changing meds with me, I prefer to keep on Zoloft because the pros WAY outweigh the cons for me, and other meds have other side effects and I don't feel like starting all over.

Reply

You may also like...